MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO COMFORT PLUG 55MM; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO COMFORT PLUG 55MM; MESH, SURGICAL, POLYMERIC
Model Number UPLUG553
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Pain (1994); Hernia (2240); Discomfort (2330); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.(b)(4) submitted for the adverse event which occurred on (b)(6) 2017.(b)(4) submitted for the adverse event which occurred on (b)(6) 2019.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.
 
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6) 2016 and ultrapro comfort plug was implanted.It was reported the patient underwent revision surgery on (b)(6) 2017.It was reported the patient underwent revision surgery on (b)(6) 2019.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 4/25/2023.Additional b5 narrative: it was reported that the patient experienced hernia recurrence, discomfort, nausea, and pain.

Brand Name
ULTRAPRO COMFORT PLUG 55MM
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
p.o. box 1409
norderstedt D2284 1
GM   D22841
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key11935749
Report Number2210968-2021-05249
Device Sequence Number19624554
Product Code FTL
UDI-Device Identifier10705031228474
UDI-Public10705031228474
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070224
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberUPLUG553
Device Catalogue NumberUPLUG553
Device Lot NumberKD8BTTP0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer04/23/2023
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale